My heart goes out to you....
Many have been where you are now and many more will go where you are now.
The med that your Doc has prescribed lowers your heart rate and is used for tachycardia (fast heartrate) and also anxiety and depression.
As your BP is low at the moment and also your pulse, I would take the advice of the Pharmacist and hold off taking it if you are unsure and I would be going to the nearest ER to get checked. Usually the normal pulse rate is 60-100 so I would be getting that checked.
I know you dont want to hear this but thyroid issues are a SLOW process.
Many of us here have had enormous amounts of waiting periods before anything is done and to be honest...what this really does is prepare you for the long road after RAI or TT.
Even with permanent treatment, you are not going to feel better overnight.
Like you ....I went through He!! with the thyroid and yes I did eventually have permanent treatment but that was a long time coming.
There were times when I felt I couldnt take anymore and there were times when it all got too much for me but please believe one thing when I say this........
These issues do not go away overnight EVEN with permanent treatment.
You will STILL have aches and pains (although to a lesser degree).....you will have to get your medication level right (which can take from 6 months to a few years) and even though you are feeling really down and cr@ppy at the moment.....this wont last forever.
I wont tell you to be 'PATIENT' as I detest that word as it was said to me many times before I had RAI.
But what I will tell you is......
Take each day as it comes and if no let-up of symptoms, then demand better treatment as you deserve that BUT please dont think that once the thyroid is nuked or surgically removed that all your problems will be gone....THEY WONT.
It does take TIME to get to where a lot of us are today...some have travelled the 'recovery road' for years.
I dont mean to depress you even more...I am just trying to explain to you that miracles dont happen overnight.
You will still need to get yr meds tweaked after RAI or TT.
This can take anywhere from 6 months to years and the more you learn about your condition, the quicker it is hopefully for you.You are basically 're-training' all over again.
Thyroid issues are so debilitating and can really 'drag' someone down as we have all been where you are but we are also here to support you and let you know that you are NOT alone.
Everyone on this forum is here to support you as much as they can.
How long is your Doctor away for and has an Endo appointment been booked?
Normally it is an Endo who arranges TT or RAI so the sooner you get that done, the quicker you will start to feel a little better.
And also how long since you had Labs done?
Sounds like you are extremely Hypo.
Let us know what happens..ok?
As I said, we are all here for you.
bumping this up for others to post........
Hi, I do appreciate all the support I get from everyone at medhelp and although you laid it all out for me like it is, this is good for me to try to understand and know what I am up against so I really do appreciate your notes as they are most thaughtful and helpful to me. My doctor is gone for 10 days so I called er yesterday and was surprised when they said my low blood pressure and heartbeat were normal and I had nothing to worry about. This did not seem right? None of this seems fair that it is so long drawn out but to know there are others out there who have gone through this helps. 5 blood samples were drawn last thur, they said for special tests but I won't know what for some time? No one has done any other tests like you mention. Guess I must prepare for a rough rd. ahead! Again thanks for all your help I really needed it.
Always here for you......
Take each day as it comes and if you get a cr@ppy day...ACCEPT it and know that tomorrow is another day...most probably a better one.
See your Doc as soon as he gets back.....and demand some answers.
I didnt mean to be harsh on you in regards to thyroid issues but needed you to know that this IS a long road and while you are waiting for the Doc to return...read, read, read.
Research everything you possibly can and the more you do that, the less fear that is there and also you are more positive in managing your condition.
There may be times when you think to yourself..."Hey, I read about that symptom on 'such & such' and this will make you more at ease.
Watch the pulse as i dont care what the hospital says...it is a bit low.
The more knowledge you have on your condition, the more you can question the Doctors reasons why and what routes to take...tests etc.
In other words...work WITH your Doctor rather than him making all the desisions.
Your messesages a blessing, your care and concern needed. No, I didn't feel that you were harsh, its good to know all I could be up against. Can I add you to my list of true friends as I think you are? Iam on so much pain medication but without it I would be in bad shape. I hope to get to point where I can do with out pain medication as these headaces that come with them. I wish for just a day I could feel better. So tired sleep is such a . welcome but feel useless as house goes to heck. I have a german shepard dog, she seems to want to help. A new horse in pasture I want so bad to ride but she might not be so understanding and buck. My husband got her for me to take place of medicine. She brings hope to my eyes and something to look forward to although can't find any one welling to get on her to see if she is safe. I can't lift foot into stirrup so will try to climb on somethig then slide on bareback but one bad fall and this knee can be no more. Willing to try as life has become so worthless. I need to have something I enjoy regardless of all the pain, wish me luck. Thanks for all the support and notes as it really helps. I hope that you yourself feel somewhat better too?
Hi, there. There isn't a whole lot I can add to what Deb already said, but just want you know we are here for you. I'm still relatively new to the "thyroid game" myself, so I can attest to what Deb said about it being a long road. I'm still in the process of getting to the right meds and dosages, too.
I would like you to know that my blood pressure often drops down to the 95/60 range and it's not unusual for my heart rate to be in the mid 50's when I'm resting. I was sent to a cardiologist who did a stress test and and echocardiogram and he said that a low heart rate is not always bad. I was told, however, that if my bp ever went below, like 93/55 or something like that, that I should not even TRY to drive to ER - I need to get someone to come get me.....
Please check with your doctor when he gets back and make sure HE agrees that the low bp and heart rate are okay for you and any time you feel something isn't right - go to ER and make them check you rather than call. Better to be safe than sorry.
Hang in there - it IS a long road, but we are here to understand your pain and help you get through it.
you definitely need to know your blood results before you start anymore meds. with the symptoms you're describing (low heart rate, aches and pains, shortness of breath, extreme fatigue), it sounds like the methimazole may be too much and now you're more on the hypothyroid side.
take it easy until your doc gets back. don't do too much exercise or anything that'll make you feel worst. just relax your body...that's what your body needs right now...it's telling you what it can handle/not handle.
make sure you have copies of your labs and ultrasound reports because you need this information if you need to find another doctor. you also need to research and educate yourself. ask more questions. if you find something in your research that you feel is relevant, take the article to the doctor and have them explain it to you. the internet has so much information. try to learn about your condition (of course without scaring yourself).
hang in there, take it easy, and don't take anymore new meds until you know about your blood results. it really sounds like you're on too many meds making you hypo. of course, no one can really say for sure until you get those results.
greetings I was looking at other issues on thyroid site and have been wondering what thyroid storm is and how it comes about, can the thyroid kill you like that? No wonder a bad thyroid makes one feel so bad?
Thanks for the information. Glad that you found this site also perpahs togeather we can learn from everyone. My blood pressure did drop to 95 over 49 which I felt a little dizzy. I just figured er wasn't going to do much because of how they responded to my call earlier? I did keep an eye on it though and it went up to 63 within the hr. Again thanks for the help and I hope you do better yourself.
thankyou for the note and good advice. Listening to your body is perhaps one of our best warning systems we have. And, yes its been giving me alot of warnings lately. Soon as I start to feel strange in any way I go sit down and some times just lay down. This thyroid thing is a real trickey thing to deal with and I can now see it is going to be a long drawn out thing also. I only want to get better as life is too short anyway with out having to live every day in pain and being restricted already due to bad knees. I'll take any good day or moment that I can. Its hard to say that at times but to know that there are others in this with us does help. I only wish we all felt better. Again thankyou.
What is meant as thyroid storm and can having a thyroid problem kill you?
thyroid storm is when you have extremely high free t3 and/or free t4 circulating. it's extreme hyperthyroidism. you have extremely high heart rate, feverish, anxious. you seem to be on the other end of things right now since you have a low pulse.
true thyroid storm is rare and rarely kills.